Alert archive / Idaho / Winter Storm Warnings in 2011

Winter Storm Warning 2, NWS Pocatello, ID

February 18, 2011

NWS Pocatello, ID issued this winter storm warning at Feb 18, 2011, 2:04 PM MST. It took effect at Feb 19, 2011, 11:00 AM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 2:04 PM MST (21:04 UTC)
In effect from
Feb 19, 2011, 11:00 AM MST
Expired
Feb 20, 2011, 9:23 AM MST
In force
22 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WWUS45 KPIH 182104
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
204 PM MST FRI FEB 18 2011

...HEAVY SNOW EXPECTED IN THE CENTRAL MOUNTAINS SATURDAY AFTERNOON
THROUGH SUNDAY...

.A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INLAND SATURDAY AND TRACK
THROUGH THE IDAHO CENTRAL MOUNTAINS SATURDAY NIGHT. SNOW WILL
ACCUMULATE 8 TO 12 INCHES ABOVE 7000 FEET OF ELEVATION BETWEEN
SATURDAY AFTERNOON AND SUNDAY AFTERNOON. THE STORM SYSTEM WILL
PASS DIRECTLY OVER THE CENTRAL MOUNTAINS RESULTING IN SOUTH WINDS
5 TO 20 MPH SATURDAY SHIFTING TO EAST SATURDAY NIGHT AND FINALLY
NORTHWEST ON SUNDAY. SNOW LOADING AT THE HIGHER ELEVATIONS WILL BE
QUITE VARIABLE.

THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS SATURDAY AND SUNDAY
SHOULD CHECK THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS
AND ALSO THE BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE
SAWTOOTH NATIONAL FOREST CENTER.

IDZ018-031-191200-
/O.NEW.KPIH.WS.W.0002.110219T1800Z-110221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT...
SMILEY CREEK LODGE
204 PM MST FRI FEB 18 2011

...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST
SUNDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM 11 AM SATURDAY TO 5 PM MST SUNDAY.

* SNOW ACCUMULATIONS: EIGHT TO 12 INCHES.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: NOON SATURDAY THROUGH SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE... 
  COPPER BASIN AND THE SAWTOOTH RECREATION AREA.

* WINDS: SOUTH 5 TO 20 MPH SATURDAY...SHIFTING TO EAST SATURDAY
  NIGHT AND FINALLY NORTHWEST ON SUNDAY.

* IMPACTS: HEAVY SNOW WITH VARIABLE SNOW LOADING ON UPPER SLOPES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
5 follow-up statements
172 
WWUS45 KPIH 191153
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
453 AM MST SAT FEB 19 2011

...HEAVY SNOW EXPECTED IN THE CENTRAL MOUNTAINS THIS AFTERNOON
THROUGH SUNDAY...

.A PACIFIC LOW PRESSURE SYSTEM WILL REACH IDAHO TODAY AND TRACK 
ACROSS THE IDAHO CENTRAL MOUNTAINS TONIGHT AND THEN MOVE EAST OF
THE AREA SUNDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES CAN BE
EXPECTED ABOVE 7000 FEET ELEVATION THIS AFTERNOON THROUGH SUNDAY
AFTERNOON. SOUTH WINDS FROM 15 TO 25 MPH WITH HIGHER GUSTS WILL
IMPACT RIDGE TOPS AND UPPER SLOPES TODAY AS THE STORM SYSTEM
APPROACHES. WINDS WILL DECREASE AND BECOME WEST TO NORTHWEST
TONIGHT AND SUNDAY. SNOW LOADING AT THE HIGHER ELEVATIONS WILL BE
QUITE VARIABLE.

THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS TODAY AND SUNDAY
SHOULD CHECK THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS
AND ALSO THE BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE
SAWTOOTH NATIONAL FOREST CENTER.

IDZ018-031-192000-
/O.CON.KPIH.WS.W.0002.110219T1800Z-110221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT...
SMILEY CREEK LODGE
453 AM MST SAT FEB 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 PM MST SUNDAY ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 5 PM MST SUNDAY. 

* SNOW ACCUMULATIONS: EIGHT TO 12 INCHES.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: NOON TODAY THROUGH SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE...
  COPPER BASIN AND THE SAWTOOTH RECREATION AREA.

* WINDS: SOUTH 10 TO 25 MPH TODAY...DECREASING AND BECOMING WEST
  TONIGHT AND WEST TO NORTHWEST ON SUNDAY.

* IMPACTS: HEAVY SNOW WITH VARIABLE SNOW LOADING ON UPPER SLOPES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
813 
WWUS45 KPIH 191558
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
858 AM MST SAT FEB 19 2011

...HEAVY SNOW EXPECTED IN THE CENTRAL MOUNTAINS THIS AFTERNOON
THROUGH SUNDAY...

.A PACIFIC LOW PRESSURE SYSTEM WILL REACH IDAHO TODAY AND TRACK
ACROSS THE IDAHO CENTRAL MOUNTAINS TONIGHT AND THEN MOVE EAST OF
THE AREA SUNDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES CAN BE
EXPECTED ABOVE 7000 FEET ELEVATION THIS AFTERNOON THROUGH SUNDAY
AFTERNOON. SOUTH WINDS FROM 15 TO 20 MPH WITH HIGHER GUSTS WILL
IMPACT RIDGE TOPS AND UPPER SLOPES TODAY AS THE STORM SYSTEM
APPROACHES. WINDS WILL DECREASE AND BECOME WEST TO NORTHWEST
TONIGHT AND SUNDAY. SNOW LOADING AT THE HIGHER ELEVATIONS WILL BE
QUITE VARIABLE.

THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS TODAY AND SUNDAY
SHOULD CHECK THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS
AND ALSO THE BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE
SAWTOOTH NATIONAL FOREST CENTER.

IDZ018-031-200000-
/O.CON.KPIH.WS.W.0002.110219T1800Z-110221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT...
SMILEY CREEK LODGE
858 AM MST SAT FEB 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY
ABOVE 7000 FEET FOR HEAVY SNOW...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL
5 PM MST SUNDAY. 

* SNOW ACCUMULATIONS: EIGHT TO 12 INCHES.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: NOON TODAY THROUGH SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE...
  COPPER BASIN 

* WINDS: SOUTH 10 TO 20 MPH TODAY...DECREASING AND BECOMING WEST
  TONIGHT AND WEST TO NORTHWEST ON SUNDAY.

* IMPACTS: HEAVY SNOW WITH VARIABLE SNOW LOADING ON UPPER SLOPES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-200000-
/O.NEW.KPIH.WW.Y.0006.110219T1558Z-110221T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS
858 AM MST SAT FEB 19 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST
SUNDAY.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES.

* TIMING: THROUGH 5 PM MST SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: DRIGGS...DUBOIS...ISLAND PARK...ST. 
  ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...TARGHEE 
  PASS...PINE CREEK PASS 

* WINDS: NORTHEAST 5 TO 15 MPH TODAY...BECOMING WEST TO SOUTHWEST
  ON SUNDAY.

* IMPACTS: MOUNTAIN PASSES ON STATEN ROUTE 20 THROUGH ISLAND PARK
  AND STATE ROUTE 33 THROUGH VICTOR MAY BE DIFFICULT. SOME DRIFTING
  OF SNOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
105 
WWUS45 KPIH 192055
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MST SAT FEB 19 2011

...HEAVY SNOW EXPECTED IN THE CENTRAL MOUNTAINS THIS AFTERNOON
THROUGH SUNDAY...

.A PACIFIC LOW PRESSURE SYSTEM WILL TRACK ACROSS THE IDAHO
CENTRAL MOUNTAINS TONIGHT AND THEN MOVE EAST OF THE AREA SUNDAY.
SNOW ACCUMULATIONS OF 8 TO 12 INCHES CAN BE EXPECTED ABOVE 7000
FEET ELEVATION THROUGH SUNDAY AFTERNOON. SOUTH WINDS FROM 15 TO
20 MPH WITH HIGHER GUSTS WILL IMPACT RIDGE TOPS AND UPPER SLOPES
TODAY AS THE STORM SYSTEM APPROACHES. WINDS WILL DECREASE AND
BECOME WEST TO NORTHWEST TONIGHT AND SUNDAY. SNOW LOADING AT THE
HIGHER ELEVATIONS WILL BE QUITE VARIABLE.

THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS TODAY AND SUNDAY
SHOULD CHECK THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS
AND ALSO THE BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE
SAWTOOTH NATIONAL FOREST CENTER.

IDZ018-031-201200-
/O.CON.KPIH.WS.W.0002.000000T0000Z-110221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT...
SMILEY CREEK LODGE
155 PM MST SAT FEB 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY
FOR HEAVY SNOW ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL
5 PM MST SUNDAY. 

* SNOW ACCUMULATIONS: EIGHT TO 12 INCHES.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: NOON TODAY THROUGH SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE...
  COPPER BASIN 

* WINDS: SOUTH 10 TO 20 MPH TODAY...DECREASING AND BECOMING 
  WEST TONIGHT AND WEST TO NORTHWEST ON SUNDAY. 

* IMPACTS: HEAVY SNOW WITH VARIABLE SNOW LOADING ON UPPER SLOPES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-201200-
/O.CON.KPIH.WW.Y.0006.000000T0000Z-110221T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS
155 PM MST SAT FEB 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY. 

* SNOW ACCUMULATIONS: 4 TO 8 INCHES.

* TIMING: THROUGH 5 PM MST SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: DRIGGS...DUBOIS...ISLAND PARK...ST. 
  ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE 
  PASS...PINE CREEK PASS 

* WINDS: NORTHEAST 5 TO 15 MPH TODAY...BECOMING WEST TO 
  SOUTHWEST ON SUNDAY. 

* IMPACTS: MOUNTAIN PASSES ON STATEN ROUTE 20 THROUGH ISLAND 
  PARKAND STATE ROUTE 33 THROUGH VICTOR MAY BE DIFFICULT. SOME 
  DRIFTING OF SNOW CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
329 
WWUS45 KPIH 201146
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
446 AM MST SUN FEB 20 2011

...PERIODS OF SNOW WILL CONTINUE FOR THE CENTRAL MOUNTAINS AND
EASTERN HIGHLANDS TODAY...

.A LOW PRESSURE SYSTEM OVER IDAHO WILL MOVE EAST OF THE AREA
TODAY. WEST TO NORTHWEST FLOW BEHIND THE SYSTEM AND LINGERING
MOISTURE WILL RESULT IN ADDITIONAL ACCUMULATIONS OF SNOW.
ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE ACROSS PORTIONS
OF THE CENTRAL MOUNTAINS WITH 2 TO 4 MORE INCHES ACROSS THE
EASTERN HIGHLANDS. 

THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS TODAY SHOULD CHECK
THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS AND ALSO THE
BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE SAWTOOTH
NATIONAL FOREST CENTER.

IDZ018-031-202000-
/O.CON.KPIH.WS.W.0002.000000T0000Z-110221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT...
SMILEY CREEK LODGE
446 AM MST SUN FEB 20 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON ABOVE 7000 FEET...

A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON. 

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 8 TO 12 INCHES.

* ELEVATION: ABOVE 7000 FEET.

* TIMING: THROUGH THIS AFTERNOON.

* LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE...
  COPPER BASIN 

* WINDS: WEST TO NORTHWEST 5 TO 15 MPH.

* IMPACTS: SNOW COVERED ROADS...INCLUDING GALENA SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-202000-
/O.CON.KPIH.WW.Y.0006.000000T0000Z-110221T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS
446 AM MST SUN FEB 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 4 TO 8 INCHES.

* TIMING: THROUGH THIS AFTERNOON.

* LOCATIONS INCLUDE: DRIGGS...DUBOIS...ISLAND PARK...ST. 
  ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE 
  PASS...PINE CREEK PASS 

* WINDS: WEST 5 TO 15 MPH.

* IMPACTS: MOUNTAIN PASSES ON STATEN ROUTE 20 THROUGH ISLAND 
  PARK AND STATE ROUTE 33 THROUGH VICTOR MAY BE DIFFICULT. SOME 
  DRIFTING OF SNOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
145 
WWUS45 KPIH 201623
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
923 AM MST SUN FEB 20 2011

...PERIODS OF SNOW WILL CONTINUE FOR THE EASTERN HIGHLANDS
TODAY...

.A LOW PRESSURE SYSTEM OVER IDAHO CONTINUES TO GROW WEAKER AND
MOVE TO THE EAST. WEST TO NORTHWEST FLOW BEHIND THE SYSTEM AND
LINGERING MOISTURE WILL RESULT IN SCATTERED SNOW SHOWERS WITH
LITTLE ADDITIONAL ACCUMULATION FOR THE CENTRAL MOUNTAINS. ADDITIONAL
SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE IN THE UPPER SNAKE
HIGHLANDS. 

IDZ018-031-201730-
/O.CAN.KPIH.WS.W.0002.000000T0000Z-110221T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT...
SMILEY CREEK LODGE
923 AM MST SUN FEB 20 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

SCATTERED SNOW SHOWERS WILL OCCUR OVER THE MOUNTAINS TODAY BUT
WITH LITTLE ADDITIONAL ACCUMULATION. 

$$

IDZ019-210000-
/O.CON.KPIH.WW.Y.0006.000000T0000Z-110221T0000Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS
923 AM MST SUN FEB 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 4 TO 8 
  INCHES. 

* TIMING: THROUGH THIS AFTERNOON.

* LOCATIONS INCLUDE: DRIGGS...DUBOIS...ISLAND PARK...ST. 
  ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE 
  PASS...PINE CREEK PASS 

* WINDS: WEST 5 TO 15 MPH.

* IMPACTS: MOUNTAIN PASSES ON STATEN ROUTE 20 THROUGH ISLAND 
  PARK AND STATE ROUTE 33 THROUGH VICTOR MAY BE DIFFICULT. 
  SOME DRIFTING OF SNOW CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 8:27 AM MST, 5 hours 37 minutes earlier.

Area forecast discussion, Feb 18, 8:27 AM MST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
827 AM MST FRI FEB 18 2011

.UPDATE...LOOKING AT THE PRECIPITATION BAND FROM NORTH CENTRAL
NEVADA TOWARDS THE SUN VALLEY AREA AND CONSIDERING THE 12Z
NAM/RUC13...IT LOOKS LIKE OVER THE NEXT FEW HOURS THE SNOW BAND
WILL SHIFT SLIGHTLY SOUTH AND EAST PLACING A THREAT OF 1 TO 3 INCH
SNOW AMOUNTS IN THE VICINITY OF STATE ROUTE 20/93 FROM PICABO OVER
TO ARCO. BOUNDARY LAYER WINDS SHOULD SHIFT MORE SOUTH TO SOUTHEAST
IN THAT AREA TO ENHANCE UPSLOPE. SATELLITE SHOWS SOME DECREASE IN
MOISTURE UP STREAM TOWARDS RENO BUT THE EFFECTS MAY NOT BE FELT IN
THE PICABO...SUN VALLEY TO CAREY AREA FOR ANOTHER 6 HOURS OR SO. RS

&&

.PREV DISCUSSION... /ISSUED 309 AM MST FRI FEB 18 2011/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
STRONG SOUTHWEST FLOW ALOFT AHEAD OF TROF IN PACIFIC PUSHING
MOISTURE INTO SOUTHEAST IDAHO. LIGHT SNOW IN CENTRAL MOUNTAINS
MOVING INTO NORTHERN SNAKE PLAIN AND UPPER SNAKE HIGHLANDS THIS
MORNING. HAVE LIKELY POPS TODAY IN THOSE REGIONS WITH 2 TO 5
INCHES OF SNOW IN GRIDS AND DID NOT ALTER TOO MUCH. ACTIVITY
SHOULD TAPER OFF OVERNIGHT AS UPPER LOW CLOSES OFF OFF CALIFORNIA
COAST AND DEEP SOUTHERLY FLOW SETS UP IN EASTERN IDAHO. SPLITTING
UPPER TROF MOVES THROUGH REGION SATURDAY INTO SUNDAY WITH SURFACE
LOW MOVING THROUGH SOUTHERN IDAHO WITH THE UPPER TROF. EXPECT
WIDESPREAD LIGHT SNOW SATURDAY THROUGH SUNDAY NIGHT. MODEL
PRECIPITATION AMOUNTS NOT OVERLY IMPRESSIVE AND ISSUED NO
HIGHLIGHTS WITH THIS SYSTEM. FOR THE MOST PART HAVE SEVERAL
PERIODS WITH A HALF INCH TO 2 INCHES OF SNOW DEPENDING ON
ELEVATION SATURDAY THROUGH SUNDAY NIGHT. SOUTHERLY FLOW SHOULD
ELEVATE TEMPERATURES A BIT TODAY AND SATURDAY WITH COOLING ON
SUNDAY AS COLDER AIR INFILTRATES INTO IDAHO AS UPPER TROF
PROGRESSES EAST.
GK

LONG TERM...MONDAY THROUGH FRIDAY.

LOOKS LIKE THE AREA WILL EXPERIENCE A BIT OF A REPRIEVE ON MONDAY
AND MONDAY NIGHT AS THE SYSTEM OVER THE WEEKEND PULLS AWAY FROM THE
AREA. A DEEP LOW PRESSURE SYSTEM WILL MOVE DOWN THE PACIFIC COAST.
WE COULD SEE SOME LIGHT PRECIPITATION FROM THIS SYSTEM BUT MODELS
PRIMARILY SHOWING A SHORTWAVE RIDGE OVER THE AREA. SO...MOUNTAINS
AND HIGHLANDS WOULD HAVE THE BETTER CHANCES.

THE BIGGER SYSTEM STARTS TO ARRIVE TUESDAY AS A LONGWAVE TROUGH
BEGINS TO CARVE INTO THE NORTHERN ROCKIES FROM CANADA. BOTH GFS AND
EUROPEAN SHOWING A SIGNIFICANT LOW PRESSURE SYSTEM ARRIVING WITH THE
TROUGH. WILL PROBABLY EXPERIENCE SEVERAL DAYS MID TO LATE NEXT WEEK
OF SNOW. SHOULD BE GOOD FOR THE WATER SUPPLY AND COULD EVEN SEE A
FEW INCHES IN THE VALLEYS DURING THIS TIME.

VALLE

AVIATION...A STEADY NARROW STREAM OF MOISTURE WILL BE AFFECTING THE
CENTRAL MOUNTAINS TODAY. AS A RESULT...EXPECT POOR CONDITIONS MUCH
OF THE DAY AT KSUN. THERE COULD BE A BRIEF IMPROVEMENT TONIGHT AS
THE LOW PRESSURE SYSTEM MOVES INTO NEVADA AND FORCES THE STREAM OF
MOISTURE NORTHWARDS. THE SNAKE PLAIN TAF SITES SHOULD NOT BE
SIGNIFICANTLY IMPACTED BY THIS STREAM OF MOISTURE. WINDS SHOULD BE
MUCH LIGHTER TODAY THAN WHAT HAS BEEN EXPERIENCED OVER THE PAST
COUPLE OF DAYS.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 18, 4:45 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
445 AM MST FRI FEB 18 2011

IDZ017>025-031-032-191400-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
445 AM MST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

1 TO 4 INCHES OF SNOW ARE POSSIBLE IN THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS TODAY.  EXPECT MAINLY DRY WEATHER IN THE SNAKE
PLAIN AND SOUTHERN HIGHLANDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT SNOW SATURDAY THROUGH SUNDAY NIGHT.  IT MAY BE WARM ENOUGH
FOR RAIN IN THE SNAKE PLAIN SATURDAY.  EXPECT SNOW LEVELS TO REACH
VALLEY FLOORS SATURDAY NIGHT AND REMAIN THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Feb 18, 8:53 AM MST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
853 AM MST FRI FEB 18 2011

IDZ017-020-182145-
BUTTE ID-BLAINE ID-
853 AM MST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  SOUTHWESTERN BUTTE COUNTY IN EAST CENTRAL IDAHO

UNTIL 245 PM MST

SNOW ACCUMULATIONS OF 1 TO 3 INCHES IS EXPECTED ON STATE ROUTE 20
AND 93 BETWEEN PICABO...CAREY AND ARCO THROUGH 245 PM MST. THIS
COULD PRODUCE SLICK ROAD CONDITIONS. USE EXTREME CAUTION IF
TRAVELING ON AREA ROADS.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   CRATERS OF MOON AND  CAREY...

LAT...LON 4330 11403 4339 11362 4355 11342 4361 11327
      4350 11318 4328 11347 4320 11370 4320 11416
Local storm report, Feb 18, 12:58 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1258 PM MST FRI FEB 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     SNOW             16 WSW KETCHUM          43.60N 114.67W
02/18/2011  M12.0 INCH       CAMAS              ID   MESONET

            12 INHES NEW SNOW

1252 PM     SNOW             12 NNW KETCHUM          43.85N 114.47W
02/18/2011  M7.5 INCH        BLAINE             ID   MESONET

            7.5 INCHES NEW SNOW

1252 PM     SNOW             20 NW KETCHUM           43.89N 114.66W
02/18/2011  M6.0 INCH        BLAINE             ID   MESONET

            6 INCHES NEW SNOW

1252 PM     SNOW             20 ENE KETCHUM          43.80N 114.00W
02/18/2011  M10.0 INCH       CUSTER             ID   MESONET

            10 INCHES NEW SNOW

1252 PM     SNOW             20 ENE HAILEY           43.62N 113.93W
02/18/2011  M10.0 INCH       BLAINE             ID   MESONET

            10 INCHES NEW SNOW

1252 PM     SNOW             10 NW KETCHUM           43.79N 114.52W
02/18/2011  M8.0 INCH        BLAINE             ID   MESONET

            8 INCHES NEW SNOW

1252 PM     SNOW             11 ENE HAILEY           43.57N 114.10W
02/18/2011  M7.5 INCH        BLAINE             ID   MESONET

            7.5 INCHES NEW SNOW

1252 PM     SNOW             21 ENE HAILEY           43.63N 113.91W
02/18/2011  M10.0 INCH       BLAINE             ID   MESONET

            10 INCHES NEW SNOW

1252 PM     SNOW             22 NW KETCHUM           43.91N 114.69W
02/18/2011  M10.0 INCH       BLAINE             ID   MESONET

            10 INCHES NEW SNOW

&&

DPHELPS

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 8:53 AM MSTSpecial Weather StatementPIHBlaine6 hr

Nearby

Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.